Doctor insights on:
Losing Weight And Swelling After Steroids
Am 34 yrs with a lost of appetite, losing weight, with nausea and a painful swelling behind my knee up my leg and am losing weight?
Deserving: You seem to be deserving of a thorough medical evaluation given your concerning symptoms. The swelling behind your leg may be worth imaging with a ct scan or MRI and if the mass is suggestive of a tumor (sarcoma), then additional scans of your lungs and a biopsy would be in order.See 1 more doctor answer
Many people resolve to lose weight in the New Year for different reasons. For those who are overweight or obese, there are many health benefits to losing weight. It can help decrease your chances of developing diseases including diabetes, heart disease, high blood pressure, osteoarthritis, and even certain types of cancer. Low-calorie diets combined with increased physical activity are thought to be most effective long term. The healthiest weight loss regimen, therefore, is one that consists of making lifestyle changes that incorporate a balanced diet ...Read more
Losing weight: No, in my opinion you are not right. Steroids should only be given to make up for lost steroid production in your body or to overcome a medical disorder controlled by steroids. Diotroxin is related to thyroid replacement and, to my knowledge is not available in the USA. Levothyroxine is more readily available and probably less expensive.
Losing weight. On steroid for asthma. Hurt myself lifting boxes. Mild mid-abdomen rt side pain on exam. Dr said steroid will help it too. What's it?
Hi , my father age 49 years, I have low fever and loosing weight frequently and i was diagnosed with low level of TSH and swelling in thyroid.
What is the question: If you are really having persistent fevers and weight loss you need to be seen by your doctor and followed up in detail. Good luck.
The look DR diagnosed her as allergy and gave her steroids over 24 hrs ago but she still has severe swelling no quite as bad. Is there anything else s?
1st time ever?: Is this the first bout or one of many? If there is no hive or itching, there may be other causes for the swelling which may not respond to steroid or antihistamine. If the problem persists or causes breathing problem, consult an allergist. A little more medical history would help us give you a better answer. For example, are you taking any BP pill in the ACE inhibitor class? New drugs?
Yes, sometimes: Encephalitis (brain swelling) may be mild to severe. Active medical management is required in both the diagnosis and treatment of the problem. Steroids are sometimes used, as they are a very useful at reducing inflammation. Though they are not used for all patients who present with encephalitis, they are part of many treatment regimens.See 1 more doctor answer
Please see: Please see your dermatologist for evaluation and to discuss treatment options.
Yes: Certain steroids, but not the anti-inflammatory ones about which you are most probably familiar, cause water retention, which in excess may result in brain swelling. On the other hand, corticosteroids, the most commonly known, are often used as treatment for cerebral edema of various causes. Iv fluids, especially more dilute than normal blood plasma, can cause brain swelling.
Oral steroids: Probally not. Oral steroids are a better choice.
After my first allergy shot I had a bad reaction. How long will it take for the red blotches and swelling to go away? Dr. gave me steroids.
Can ankle swelling be an infection too? She is in her eary 40s her doctor now is giving her steroids.
Yes it can, but...: Ankle swelling can be due to infection, arthritis, injury, edema, allergy, vascular or neurologic disease. Your doctor determined which of these diagnoses is the most likely by obtaining a history, performing a physical exam, and additional lab tests or imaging studies as was necessary.See 1 more doctor answer
How long is it supposed to it take for my chalazion and swelling from cortisone steroid injection?
Few weeks: Typically, it takes a few weeks for steroid injections to melt a chalazion away, but that is for small to medium sized chalazia. It typically does not work in one shot for large chalazia. Besides, steroid injections do not always work anyway, but it should at least shrink it. Other options are surgery or even just leaving it alone. If you leave it alone, it will go away over few months on its own.
I used to use anabolic steroids 3years ago. I stopped using after getting a swelling in my thig were i injected the steroid. I am still getting this?
The most logical: Deduction is that the swelling is inflammation. You may have seeded an infection there if you didn't wipe top of bottle off when pulling into syringe or there was a contaminant in the liquid. You may have a pocket of infection that waxes ANS wanes or say a foreign body from the injection if u used a big needle. Next time it swells, go in and see if do thinks it looks infected. Gd luc.
Swelling of ankles is down but rash and itch is still there nothing help relieve it. Upped steroids for Addison's disease and still not helping. Help?
Vein problem?: Ankle swelling and rash can be seen with poor vein circulation (stasis Dermatitis), contact dermatitis, fungal infections, and Psoriaisis. A fungal test, or biopsy by a Dermatologist can determine the cause. Using an OTC cortisone cream for a week may give temporary relief, but rash may recur if cause is not determined.
I had a cts op 6 weeks ago. Plus two steroid injections (trigger fingers-4th and 5th). Still pain, swelling, numbness and stiffness. Is that normal?
Call your surgeon: You should talk to and probably see the surgeon if you are still having issues.
Will swelling/redness from poison ivy eventually go away on its own or is a course of steroids absolutely necessary? Am hesitant to go steroid route.
Yes, can go : on its own, but will take time, depending on many factors: severity, location, complications, etc.. Steroids given under doctor's supervision, topically / systemically will be helpfull, if your doctor judges so, usually short course of prednisolone would help, together with other measures, follow your doctor's recommendations, good luckSee 1 more doctor answer
My kid is suffering from nephrotic syndrome & due to steroids intake had swelling on face & other body parts. Are there any complications due to this?
Yes & no: There are not much risks from the swelliing itself, but there are side effects from the steroids. You are caught between a rock and a hard place. Your child must take the steroids to keep his kidneys working - better to have the side effects of the steroids than no kidney function. But then you face all of the side effects of the steroids. Talk to your kidney doc about lowest dose possible!See 1 more doctor answer
Will Triamcinolone cream work without having a Triamcinolone injection or similar steroid injection? I am reducing the swelling of a scar. Yes or no
This is not a good: topical for scars. injections work better than topicals for scars, but if you use a topical it should be a high potency one not mid potency like triamcinolone. hope that helps
I have paronychia. There's swelling around the nail. Should I use an antibiotic cream or an antibiotic cream with steroid? Which is better?
See: See your doctor. It may need to be drained and you might need an oral antibiotic.
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor online
- Losing weight after taking steroids
- Facial swelling the day after epidural steroid injection
- Swelling of the testicles after lifting weights
- Steroids swelling caused encephalitis
- How to lose water weight gained while on prescription steroids?
- How soon will you lose weight from epidural steroid injections?
- Lose weight after csection
- Losing weight after hcg
- Using steroids for losing weight